Alert archive / Michigan / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 248, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 7, 1998, 3:12 AM EDT for Hillsdale County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1998, 3:12 AM EDT (07:12 UTC)
- Expired
- Sep 7, 1998, 3:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Hillsdale County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
223 WUUS53 KIWX 070714 RRA SVRFWA MIC059-070745- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 212 AM EST MON SEP 7 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSDALE COUNTY IN SOUTH CENTRAL LOWER MICHIGAN * UNTIL 345 AM EDT (245 AM EST) * AT 310 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF HILLSDALE MOVING EAST AT 30 MPH. * THIS SEVERE STORM IS EXPECTED AFFECT AREAS EAST OF HILLSDALE. LARGE HAIL IS LIKELY SEEK SHELTER IMMEDIATELY. JAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 10:01 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 6, 10:01 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 PM EST SUN SEP 6 1998 FNT BEGINNING TO SAG ACROSS SRN LWR MI THIS EVNG. BEST CONVECTION SE ONTARIO AND NRN IL WITH ISOLD TSTMS XTNDG SEWD INTO PTNS W CNTRL IND. MAIN FCST CONCERN FOR OVERNIGHT PD IS XTNT OF PCPN ACRS CWA. ALL OF CWA STILL CAPPED ATTM AROUND 800MB AS INDCD BY 00Z DTX SOUNDING. ADAP GRAPHICS AT 01Z INDC STG CAPPING NW IND ALG WITH A RELATIVELY STABLE AREA. BEST MSTR FLUX CONVERGENCE E CNTRL IL AND THINK TSTM COMPLEX NRN IL WILL MOVE/DEVELOP MORE TO THE SE INTO SW PTN OF CWA AND CNTRL IN. BETWEEN 22Z AND 00Z WINDS ALG SE LM SHORELINE BACKED TO THE SOUTH IN RESPONSE TO WAVE DVLPG ALG FNT ACRS LM. THIS MAY SLOW DOWN FNTL MOVEMENT INTO CWA TNGT AS WELL AND ALLOW MORE MSTR TO POOL ALG FNT AS IT MOVES ACRS NRN/CNTRL IN. OVERALL THINK THAT LACK OF DYNAMICS/LL CONV WILL LIMIT TSTM DVLPMT ALG FNT ACRS SRN LWR MI... SO THE IL COMPLEX IS THE ONE TO WATCH AS ACTVTY BACKBLDS TWD WI/IA BDRS. AS PREVIOUSLY STATED... IF FNT SLOWS CONVECTION MAY BE ABLE TO FILL IN MORE BETWEEN 06Z-12Z ACRS PTNS NRN/CNTRL IN. WILL HOLD ONTO LIKELY POPS FOR MOST OF IND WITH MAIN EMPHASIS SW AND SRN PTNS CWA. MAY SHAVE POPS NRN PTNS CWA TO MESH WITH GRR/CLE UPDATES. IWX...NONE JAH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:09 AM EDT | Severe Thunderstorm Warning | IWX | Branch | 46 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.